Blog
About

1
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Electromechanical Dissociation following Verapamil and Propranolol Ingestion: A Physiologic Profile

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          We present a case of combined verapamil and propranolol ingestion in a young woman with a DDD pacer from whom hemodynamic, echocardiographic, and toxicologic data were obtained simultaneously. Analysis of the data from these combined sources suggests a progression of (1) recovery of myocardial contractility, (2) return of systemic vascular resistance, and (3) return of intrinsic electrical activity of the heart. That contractility returns before intrinsic electrical activity strongly for the early use of transvenous temporary pacing wires. Furthermore, our patient’s complete recovery after a prolonged electromechanical dissociation arrest would again argue for very aggressive resuscitation efforts in this setting.

          Related collections

          Author and article information

          Journal
          CRD
          Cardiology
          10.1159/issn.0008-6312
          Cardiology
          S. Karger AG
          0008-6312
          1421-9751
          1997
          1997
          19 November 2008
          : 88
          : 5
          : 478-481
          Affiliations
          aDepartment of Internal Medicine, Section, of Pulmonary and Critical Care Medicine, and bDepartment of Internal Medicine,, Yale University School of Medicine, New Haven, Conn., USA
          Article
          177380 Cardiology 1997;88:478–481
          10.1159/000177380
          9286512
          © 1997 S. Karger AG, Basel

          Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

          Page count
          Pages: 4
          Categories
          Case Report

          Comments

          Comment on this article